Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 30, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Sep 11, 1999, 11:26 PM CDT for Haskell County, Seward County, Stevens County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 1999, 11:26 PM CDT (04:26 UTC)
- Expired
- Sep 12, 1999, 5:20 AM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Haskell County, KS, Seward County, KS, Stevens County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1386 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 120427 FFWDDC KSC081-119-175-189-121020- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1126 PM CDT SAT SEP 11 1999 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... HASKELL COUNTY IN SOUTHWESTERN KANSAS MEADE COUNTY IN SOUTHWESTERN KANSAS SEWARD COUNTY IN SOUTHWESTERN KANSAS STEVENS COUNTY IN SOUTHWESTERN KANSAS * UNTIL 520 AM CDT * AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY STATIONARY LINE OF THUNDERSTORMS FROM 10 MILES NORTHWEST OF HUGOTON EAST ACROSS NORTHERN SEWARD COUNTY...SOUTHERN HASKELL COUNTY AND NORTHERN MEADE COUNTY. THE STORMS WERE PRODUCING VERY HEAVY RAINFALL AS THEY CONTINUED TO MOVE EASTWARD ALONG THIS LINE. * RADAR RAINFALL ESTIMATES AT 1125 PM CDT SHOWED AMOUNTS IN EXCESS OF 3 AND A HALF INCHES DURING THE PAST 2 HOURS. LOW LAYING AREAS ARE LIKELY TO BE FLOODING AS THE RAINFALL FROM THE THUNDERSTORMS CONTINUES TO FALL THROUGH THE NEXT SEVERAL HOURS. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! EVEN A FEW INCHES OF FLOWING WATER CAN WASH A CAR AWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN FLOODING OF ROADWAYS MAY BECOME LESS VISIBLE. IF YOU LIVE IN AN AREA PRONE TO FLOODING REMAIN ALERT FOR RAPIDLY RISING WATER AND BE PREPARED TO MOVE QUICKLY TO HIGH GROUND. $$ JOHNSON/RB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:14 PM CDT, 8 hours 12 minutes earlier.
Area forecast discussion, Sep 11, 3:14 PM CDT, 8 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 314 PM CDT SAT SEP 11 1999 MAIN FORECAST CHALLENGE WILL BE CHC OF PCPN ALONG COLD FRONT TONIGHT AND THEN CLOUDS AND TEMPS IN THE LATER PERIODS. LEE TROF LOCATED ACROSS NW KANSAS AND EASTERN CO EARLY THIS AFTERNOON WITH SFC COLD FRONT WAS MOVING SOUTH ACROSS WY AND SOUTHERN SD. MOISTURE CONV HAS BE INCREASING ALONG LEE TROF AS S/W MOVES ACROSS THIS AREA. CONVECTION ALREADY BEGINNING ALONG THIS BOUNDARY AND BEGINNING TO MOVE EAST AHEAD OF S/W WHICH APPEARS ON W/V LOOP. ALL MODELS SEEM TO PICK UP ON THIS FEATURE WELL AND MOVES IT INTO NORTHERN KANSAS EARLY TONIGHT. 300 MB JET MAX ALSO PROGGED MOVE INTO WESTERN KS DURING THE EVENING. BEST UVV ASSOCIATED WITH THESE FEATURES APPEAR TO BE NEAR AND JUST NORTH OF CWA DURING THE EVENING. AS COLD FRONT MOVES SOUTH ACROSS WESTERN KANSAS LATER TONIGHT, ALL MODELS MOVE A WEAKER VORT LOBE INTO CWA. THIS SEEMS REASONABLE GIVEN 500 MB UPPER AIR ANALYSIS AND W/V LOOP. ALTHOUGH BEST LOW LEVEL MOISTURE WILL BE LOCATED ACROSS THE EASTERN HALF OF CWA BY THIS TIME WILL KEEP A MENTION OF 30 POPS GOING ACROSS THE WEST TO ACCOUNT FOR THIS. HAVE ALSO OPTED TO 50 POPS IN THE NORTH GIVEN BETTER DYNAMICS HERE. OVER THE SE WILL GO 40 POPS TONIGHT AND 30 POPS TOMORROW SINCE BELIEVE FROPA WILL NOT OCCUR UNTIL EARLY MORNING. CURRENTLY BELIEVE FROPA WILL BE AROUND 6Z IN THE NORTH AND 12Z NEAR P28. WITH GOOD SFC GRADIENT AND +30 KT WNDS AT 850 WILL ALSO GO WITH INCREASING WINDS AFTER FROPA AND CONTINUING THROUGH MOST OF THE DAY ON SUNDAY. NGM/ETA BOTH BRING AN INCREASE IN LOW LEVEL MOISTURE IN BY SUNDAY AFTERNOON. 18Z VIS ALSO SEEMS TO SUPPORT THIS WITH LOW CLOUDS EVIDENT JUST NORTH OF FRONT AHEAD OF NEXT S/W WHICH WILL MOVE ACROSS NORTHERN SECTIONS OF CWA SUNDAY. BEST PVA WILL BE ACROSS THE NORTH ON SUNDAY SO IN ADDITION TO MOSTLY CLOUDY CONDITIONS WILL ALSO MENTION SLT CHC FOR SHRA ACROSS THE NORTH. CLOUDS SHOULD ALSO KEEP TEMPS DOWN SOME SO WILL LEAN TOWARDS THE LOWER AVN GUIDANCE FOR TEMPS ON SUNDAY. AS SFC TO 850 MB HIGH BUILDS INTO WESTERN KANSAS SUNDAY NIGHT AND MONDAY. DWPTS WILL CONTINUE TO FALL AS DRYER AIR SETTLES IN. CLEARING CONDITIONS SUN PM SHOULD ALLOW TEMPS TO FALL BACK WELL INTO THE 40S. WITH MORE SUN ON MONDAY AND 850 TEMPS HOLDING NEARLY STEADY OR RISING A DEGREE OR TWO WILL GO WITH TEMPS A FEW DEGREES WARMER BUT STILL NOT STRAY FAR FROM FAN. EXTENDED DISCUSSION... LOOKS LIKE A COOL PERIOD UNTIL THE WEEKEND. MRF/CS SHOW GOOD SURFACE RIDGING WITH STG MID LVL TROF IN NORTHERN PLAINS. CS A LITTLE MORE COLDER AND SLOWER. WILL HEDGE TOWARD CANADIAN AND KEEP 70S GOING THRU THURSDAY IN LINE WITH PREV FCST. LOWS MAINLY IN 40S. WARMUP SCHEDULED BY FRIDAY OR SATURDAY WITH 80S RETURNING. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC NB 058/069 044/071 045 310 GCK NB 056/068 043/071 044 310 EHA NB 055/068 042/070 042 310 LBL NB 060/069 044/071 046 310 HYS NB 056/068 041/070 043 520 P28 NB 064/073 047/075 047 430 .DDC...NONE. RB/KRUSE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:22 PM CDT | Severe Thunderstorm Warning | DDC | Grant | 38 min |
| Sep 11, 7:56 PM CDT | Severe Thunderstorm Warning | DDC | Haskell, Seward | 29 min |
| Sep 11, 8:18 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Meade | 47 min |
| Sep 11, 8:23 PM CDT | Severe Thunderstorm Warning | DDC | Haskell | 17 min |
| Sep 11, 8:32 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 48 min |
| Sep 11, 8:50 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 35 min |
| Sep 11, 9:38 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 47 min |
| Sep 11, 9:51 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 49 min |
| Sep 11, 11:26 PM CDT | Flash Flood Warning | DDC | Meade | 6 hr |
| Sep 11, 11:48 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 47 min |
| Sep 11, 11:57 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 48 min |
| Sep 12, 12:14 AM CDT | Severe Thunderstorm Warning | DDC | Seward | 46 min |
| Sep 12, 12:25 AM CDT | Severe Thunderstorm Warning | DDC | Morton | 50 min |
| Sep 12, 12:53 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 47 min |
| Sep 12, 1:29 AM CDT | Severe Thunderstorm Warning | DDC | Clark | 36 min |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.